Alert archive / Iowa / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 50, NWS Des Moines, IA

May 3, 2012Humboldt County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 3, 2012, 6:57 PM CDT for Humboldt County, Iowa. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2012, 6:57 PM CDT (23:57 UTC)
Expired
May 3, 2012, 7:45 PM CDT
In force
48 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Humboldt County, IA

The radar

The Des Moines radar (KDMX), 128 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 7:32 PM CDTHAIL 14 Nne Dakota City, IAQUARTER SIZE HAIL LASTED ABOUT 5 MINTUES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 12.0 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2012-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1755 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2012-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1755 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
521 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

836 
WUUS53 KDMX 032357
SVRDMX
IAC091-040045-
/O.NEW.KDMX.SV.W.0050.120503T2357Z-120504T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
657 PM CDT THU MAY 3 2012

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HUMBOLDT COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 745 PM CDT

* AT 654 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED 7
  MILES NORTH OF DAKOTA CITY...OR 18 MILES SOUTH OF ALGONA...AND
  MOVING SOUTHEAST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DAKOTA CITY...HARDY AND RENWICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS
UNTIL THE STORM PASSES.

&&

LAT...LON 4290 9399 4281 9397 4271 9420 4281 9430
      4291 9407 4291 9405
TIME...MOT...LOC 2357Z 323DEG 4KT 4281 9419
WIND...HAIL <50MPH 1.00IN

$$

COGIL
2 follow-up statements
469 
WWUS53 KDMX 040016
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
716 PM CDT THU MAY 3 2012

IAC091-040045-
/O.CON.KDMX.SV.W.0050.000000T0000Z-120504T0045Z/
HUMBOLDT IA-
716 PM CDT THU MAY 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HUMBOLDT COUNTY UNTIL 745 PM CDT...

AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 6 MILES NORTH OF DAKOTA CITY...OR 19 MILES SOUTH OF
ALGONA...MOVING SOUTHEAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  DAKOTA CITY AND HARDY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.

&&

LAT...LON 4290 9405 4281 9397 4271 9420 4273 9422
      4282 9427 4291 9407
TIME...MOT...LOC 0016Z 323DEG 4KT 4279 9415
WIND...HAIL <50MPH 1.00IN

$$

COGIL
193 
WWUS53 KDMX 040031
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
731 PM CDT THU MAY 3 2012

IAC091-040045-
/O.CON.KDMX.SV.W.0050.000000T0000Z-120504T0045Z/
HUMBOLDT IA-
731 PM CDT THU MAY 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
HUMBOLDT COUNTY UNTIL 745 PM CDT...

AT 729 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED 
JUST NORTH OF DAKOTA CITY...OR 19 MILES NORTH OF FORT DODGE...MOVING 
SOUTHEAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  DAKOTA CITY AND HARDY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.

&&

LAT...LON 4286 9402 4281 9397 4271 9420 4273 9422
      4277 9424
TIME...MOT...LOC 0031Z 323DEG 5KT 4277 9413
WIND...HAIL <50MPH 1.00IN

$$

COGIL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 6:40 PM CDT, 17 minutes earlier.

Area forecast discussion, May 3, 6:40 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
640 PM CDT THU MAY 3 2012

.SHORT TERM /TONIGHT/...
COMPLEX CONVECTIVE FORECAST FOR LATE THIS AFTERNOON INTO EARLY
TONIGHT. STORMS CURRENTLY FIRING ACROSS OUR NORTHERN TWO TIERS ARE
ANCHORED TO A NEARLY STATIONARY BOUNDARY AND ARE THERMODYNAMICALLY
DRIVEN...THESE SHOULD DEVELOP A BIT FURTHER EAST TOWARD MASON CITY
AND WATERLOO THEN DIMINISH AFTER SUNSET AS WE LOSE OUR HEATING.
MEANWHILE A BOUNDARY ACROSS NORTHERN MISSOURI SHOULD PROVIDE A FOCUS
FOR MORE THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON OR
EVENING...WITH ANY RESULTING STORMS MOVING EAST NORTHEAST AND
POSSIBLY CLIPPING OUR SOUTHERN AND SOUTHEASTERN COUNTIES. AFTER
AROUND MIDNIGHT EXPECT BOTH AREAS TO BE QUIETER...AND HAVE TAPERED
OFF POPS SUBSTANTIALLY LATER TONIGHT. OTHERWISE EXPECT LIGHT WINDS
AND CONTINUED MILD AND HUMID CONDITIONS OVERNIGHT. THERE IS SOME
POTENTIAL FOR FOG DEVELOPMENT PARTICULARLY IN AREAS THAT RECEIVE
RAINFALL THIS AFTERNOON AND EVENING. COVERAGE AND DENSITY OF ANY
SUCH FOG ARE UNCERTAIN...BUT IT SEEMS MOST LIKELY ACROSS OUR
NORTHWEST AND WEST NEAR THE SYNOPTIC TROUGH BOUNDARY WHERE FOG AND
STRATUS DEVELOPED LAST NIGHT...SO HAVE INCLUDED PATCHY FOG IN THOSE
AREAS LATE TONIGHT.

.LONG TERM /FRIDAY THROUGH THURSDAY/...
COMPLICATED FORECAST MOVING FORWARD OVER THE NEXT SEVERAL DAYS. WITH
MORE MESOSCALE DRIVEN THAN SYNOPTIC IN THE NEAR TERM...LOOKING FOR
OVERALL TRENDS RATHER THAN ABSOLUTES THIS FORECAST CYCLE. WHATEVER
OVERNIGHT ACTIVITY DEVELOPS SHOULD BE NEARLY COMPLETE BY 12Z FRIDAY
WITH RELATIVELY QUIET PERIOD EXPECTED FOR THE BALANCE OF TOMORROW.
MEANWHILE NEXT UPSTREAM LEE SIDE TROUGH WILL DEVELOP WEST WITH
INCREASING OPPORTUNITY FOR NEARLY STATIONARY BOUNDARY OVER NORTHERN
KANSAS AND MISSOURI TO DRIFT NORTH WITH TIME. INSTABILITY WILL NOT
BE A PROBLEM IN THE FORECAST PERIOD THROUGH SUNDAY...MAIN CONCERNS
ABOUT INITIATION WILL BE EXTEND OF TRIGGER IN THE FORM OF SFC
CONVERGENCE...STRONGER DYNAMICS OR UPSTREAM MCS OVERTAKING THE
SYNOPTIC SPHERE AND RULING THE DAY. MODELS HAVE SOME CONSENSUS WITH
THE INCREASED LIKELIHOOD THAT CONVECTION WILL REFIRE FRIDAY NIGHT
NORTHWEST SECTIONS AND DRIVE EAST SOUTHEAST ALONG THE WEAK SFC
BOUNDARY IN THE AXIS OF HIGHER INSTABILITY. INCREASING BULK SHEAR
OVER THE DAKOTAS AND WESTERN MN WILL FOCUS THE INITIATION WITH THE
STORMS FAVORED TO TRACK SOUTHEAST INTO IOWA. CORFIDI VECTORS OF 25
TO 35 KTS SUGGEST THIS AS WELL BY 06Z SATURDAY...WEAKENING BY 12Z.
THOUGH MODELS ALWAYS HAVE DIFFICULTY WITH THE MESO/SYNOPTIC
INTERACTIONS ANY MCS WOULD LIKELY SUPPRESS THE WARM FRONT SOMEWHAT
ON SATURDAY MORNING PRIOR TO THE FRONT LIFTING NORTH LATER IN THE
AFTERNOON. THE BETTER CHANCES FOR STORMS WILL SHIFT ALONG THE
BOUNDARY AS A STRONGER H500 WAVE FINALLY ARRIVES BY SATURDAY EVENING
AND SUNDAY. BOTH 00Z/12Z SOLNS OF MOST MODELS CONTINUE TO INDICATE
THAT THE BEST CHANCES FOR WIDESPREAD THUNDER WILL BE ON SUNDAY.
GIVEN THE AMOUNT OF INSTABILITY OVER THE NEXT 72 HOURS...MOST STORMS
HAVE A CHANCE OF BEING SEVERE. THE MAIN THREAT WILL REMAIN WIND AND
HAIL FOR THE NEXT SEVERAL DAYS. THE TORNADO THREAT IS LOW BUT GIVEN
THE HIGH INSTABILITY CANNOT BE DISCOUNTED EARLY IN ANY DEVELOPING
EVENT. THUS...SLIGHT RISKS ARE WARRANTED THROUGH THE PERIOD. WITH
THE STRONGER WAVE COMING THROUGH SUNDAY...THE PERSISTENT TROUGH OVER
THE CENTRAL US WILL FINALLY MOVE EAST WITH A BREAK IN THE ACTIVE
WEATHER PATTERN THROUGH THE END OF THE PERIOD. COOLER WEATHER WILL
BE THE RULE AS WELL. HIGHS IN THE NEXT 2 TO 3 DAYS WILL REMAIN ABOVE
AVERAGE WITH 70S TO MID 80S AND HUMID LOWS IN THE 60S. NEXT WEEK
OFFERS MORE SEASONAL HIGHS/LOWS IN THE 60S TO LOWER 70S FOR HIGHS
AND 40S TO NEAR 50 FOR MINS. RAINFALL AMOUNTS AGAIN LOOK ROBUST
THROUGH SUNDAY WITH 1 TO 3 INCH TOTALS POSSIBLE ON AVERAGE WITH
LOCALIZED HIGHER AMOUNTS FOR THE 4 DAY TOTAL. FOR NOW...NO FAVORED
AREA OF HIGH IMPACT SO HEADLINES FOR ANY HYDRO ISSUES WILL NOT BE
CONSIDERED AT THIS TIME BUT EVALUATED EACH PACKAGE FOR ANY
PERSISTENT TRENDS.

&&

.AVIATION...04/00Z
AVIATION FORECAST CONTINUES TO BE TRICKY WITH REGARDS TO
THUNDERSTORM DEVELOPMENT IN THE NEXT 6 TO 12 HOURS. HAVE AN AREA OF
STORMS THAT FORM ACROSS NORTHERN IOWA...THAT SHOULD MAINLY IMPACT
KMCW IN THE NEXT FEW HOURS. HOWEVER WILL HAVE TO MONITOR TO SEE IF
DEVELOPMENT SHOVES A BIT FURTHER SOUTH...AS THEN COULD IMPACT KALO
AND KFOD. OTHERWISE BOUNDARY LIFTING NORTH WITH A FEW SHOWERS
DEVELOPING ATTM. EXPECT THIS AREA TO BE THE FOCUS FOR POSSIBLY MORE
ROBUST THUNDERSTORM DEVELOPMENT BY LATE EVENING INTO THE OVERNIGHT
HOURS...MAINLY IMPACTING KOTM...AND MAYBE BRIEFLY IN THE EVENING
KDSM. OTHERWISE EXPECT SOME LINGERING CLOUD COVER POSSIBLE INTO
FRIDAY...WITH CU FIELD INCREASING IN THE AFTERNOON HOURS AT KDSM AND
KOTM FRIDAY.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE

&&

SHORT TERM...LEE
LONG TERM...REV
AVIATION...BEERENDS
Hazardous weather outlook, May 3, 3:13 PM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
313 PM CDT THU MAY 3 2012

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086-
092>097-042015-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
313 PM CDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS EVENING AND TONIGHT

THUNDERSTORMS ARE DEVELOPING AND WILL CONTINUE TONIGHT AS WELL.
THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS WILL EXIST ALONG
AN OUTFLOW BOUNDARY OVER NORTHERN IOWA AND ALSO OVER SOUTHEAST
IOWA NEARER A STATIONARY BOUNDARY IN NORTHERN MISSOURI. INSTABILITY
WILL ALSO INCREASE OVER WEST CENTRAL IOWA THIS EVENING WITH SOME
SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE.

LARGE HAIL AND DAMAGING THUNDERSTORM WINDS ARE THE MAIN THREATS
THOUGH AN ISOLATED TORNADO IS POSSIBLE. LOCALLY HEAVY RAINS AND
FLASH FLOODING ARE ALSO POSSIBLE IN SOME OF THE SLOWER MOVING
STORMS AS MOISTURE LEVELS REMAIN HIGH ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

OUR RECENT ACTIVE WEATHER PATTERN WILL CHANGE LITTLE THROUGH THE
WEEKEND WITH OFF AND ON CHANCES FOR THUNDERSTORMS. A FEW OF THESE
STORMS MAY STILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY THREATS. LOCALLY HEAVY RAINS AND FLASH FLOODING REMAIN POSSIBLE
AS WELL. THE BEST CHANCES FOR WIDESPREAD THUNDERSTORMS WILL BE
SATURDAY NIGHT AND SUNDAY ACROSS THE REGION.

OTHER LESSER THUNDERSTORM CHANCES ARE IN THE FORECAST EARLY NEXT
WEEK...BUT THE POTENTIAL FOR SEVERE WEATHER APPEARS LOW AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THE
WEEKEND BEGINNING THIS EVENING AND ENDING SUNDAY NIGHT.

REV

In the hours before

Local storm report, May 3, 5:21 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
521 PM CDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             4 N MASON CITY          43.21N 93.20W
05/03/2012  E1.00 INCH       CERRO GORDO        IA   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED NEAR THE INTERSECTION OF 330TH
            AND OLIVE STREET.

&&

KD
Local storm report, May 3, 5:22 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
522 PM CDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     HAIL             1 N FOREST CITY         43.28N 93.64W
05/03/2012  E1.00 INCH       WINNEBAGO          IA   STORM CHASER

&&

BEERENDS
Local storm report, May 3, 5:44 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
544 PM CDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HEAVY RAIN       4 ESE BANCROFT          43.27N 94.14W
05/03/2012  M3.20 INCH       KOSSUTH            IA   TRAINED SPOTTER

            STORM TOTAL RAINFALL SINCE IT STARTED RAINING AROUND 2
            PM.

&&

KD
Local storm report, May 3, 6:30 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
630 PM CDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     HAIL             4 NNE RUTLAND           42.81N 94.27W
05/03/2012  E1.00 INCH       HUMBOLDT           IA   TRAINED SPOTTER

            DIME TO QUARTER SIZE HAIL

&&

BEERENDS
Local storm report, May 3, 6:34 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
634 PM CDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     HAIL             8 N HUMBOLDT            42.84N 94.22W
05/03/2012  E1.00 INCH       HUMBOLDT           IA   TRAINED SPOTTER

&&

BEERENDS
Local storm report, May 3, 6:36 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
636 PM CDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             8 N HUMBOLDT            42.84N 94.22W
05/03/2012  E1.25 INCH       HUMBOLDT           IA   TRAINED SPOTTER

            HAIL COVERING THE GROUND. HAILED FOR ABOUT 12 MINUTES.

&&

KD

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 5:11 AM CDTSevere Thunderstorm WarningDMXButler, Cerro Gordo, Franklin47 min
May 3, 2:24 PM CDTSevere Thunderstorm WarningDMXKossuth21 min
May 3, 2:48 PM CDTSevere Thunderstorm WarningDMXKossuth42 min
May 3, 3:31 PM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago44 min
May 3, 3:48 PM CDTFlash Flood WarningDMXKossuth4 hr
May 3, 4:03 PM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth42 min
May 3, 4:18 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock, Winnebago, Worth42 min
May 3, 4:52 PM CDTSevere Thunderstorm WarningDMXCerro Gordo53 min
May 3, 5:06 PM CDTSevere Thunderstorm WarningDMXKossuth39 min
May 3, 6:13 PM CDTSevere Thunderstorm WarningDMXHumboldt47 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.